Bruising after a fall and Apixiban - Anticoagulation UK

Anticoagulation UK

3,016 members1,132 posts

Bruising after a fall and Apixiban

MarySea
MarySea

I had a bad fall 4 days ago resulting in a very stiff shoulder and a large bruise on my upper inner arm. This is very sore and quite painful and the bruise seems to be growing in size. In the centre it is yellowing but the outer edges are still red and growing. Should I stop taking the Apixiban?

8 Replies
oldestnewest

I am not a medical person but I would suggest that you shouldn’t stop taking your Apixaban but perhaps phone your GP for advice. Apixaban can result in bad bruising that is very painful and lasts some time. Perhaps see if cold compresses help and rest your arm as much as you can. I used to use Arnica cream on my children’s bruises so that might help too. I hope it is less painful very soon.

MarySea
MarySea in reply to SpeedyH

Thanks you SpeedyH… I requested a call back from the GP yesterday but so far not heard back!

Your bruise sounds concerning, I hope the doctor calls soon with advice.

Personally, as a non medical person, I would not stop taking it, I would go to an emergency room for an evaluation if I thought it was a really bad situation, and have their professional directions.

I actually heal much faster on apixiban than I did when I was on warfarin.

If the doctor didn’t call back then I suggest calling NHS111 as I think you need advice. But I wouldn’t stop Apixaban without getting medical advice to do so.

I wouldn't stop taking it. I bruise very easily since starting Apixaban, plus if I cut myself I bleed excessively - all part of the side effects. However, as you are worried, I would try the advice of a cold compress and Arnica as I have used both and find they both ease the pain and help with the colour of the bruise. BUT, if you are still worried and can't get an appointment with your GP, do you have a Walk-in Health Centre? At the moment our's are all working, Corvid precautions - mask and 2 people. They have the ability to refer you straight to your GP/Hospital if they feel the need.

All blood thinners behaving the same way and give you unusual bleeding and unusual bruising stopping the medication would not bring the freeze down I can assure you it will stay until it's going to go by itself if you had not been on the drug and had got the bruise it might have gone within 3 to 4 days but I can assure you these medications can cause you to have a bruise for up to 2 weeks so just take your time and it will go it won't speed it up if you're not on the drug it's something that's in the drug that causes it to over bruise the way it does

MarySea
MarySea in reply to Okccp

Thanks for your reply. I spoke to my GP and they said to continue. The large bruise has gone but there is an elongated hard lump of about four inches under the skin which is causing alot of aching. Especially bad at night. Hoping this will resolve in the next week or so.

Thr yellow centre means it is breaking down into your blood as it should , from the centre as the oldest blood . you can gently massage and warm compress . Getting bigger means the dead blood is dispersing . All sounds ok , pain , swelling and if the arm is swollen are the signs to call g p. Ask your g p who has your medical history if you can stop your blood thinners . Always ask first , don’t make your own arbitrary decisions about blood thinners . Good luck.

You may also like...